Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Monotone decompositions of IUC continua


Author: W. Dwayne Collins
Journal: Trans. Amer. Math. Soc. 282 (1984), 699-709
MSC: Primary 54F20; Secondary 54B15
DOI: https://doi.org/10.1090/S0002-9947-1984-0732114-6
MathSciNet review: 732114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the class of hereditarily unicoherent metric continua a spectrum of monotone decompositions has been developed by several authors which "improves" the quotient spaces. This spectrum is developed for a broader class of continua, namely continua with property IUC. A metric continuum $ M$ has property IUC provided each proper subcontinuum of $ M$ with interior is unicoherent. One important result which develops is that semiaposyndetic IUC continua are hereditarily arcwise connected. Also the notion of smoothness is studied for IUC continua.


References [Enhancements On Off] (What's this?)

  • [1] J. J. Charatonik, On decompositions of continua, Fund. Math. 79 (1973), 113-130. MR 0321034 (47:9567)
  • [2] J. J. Charatonik and C. Eberhart, On smooth dendroids, Fund. Math. 67 (1970), 297-322. MR 0275372 (43:1129)
  • [3] W. D. Collins, A property of atriodic continua, Illinois J. Math. (to appear). MR 748956 (86a:54040)
  • [4] H. Cook, On subsets of indecomposable continua, Colloq. Math. 13 (1964), 37-43. MR 0178456 (31:2713)
  • [5] R. W. FitzGerald and P. M. Swingle, Core decompositions of continua, Fund. Math. 61 (1967), 33-50. MR 0224063 (36:7110)
  • [6] C. R. Gordh, Jr., Concerning closed quasi-orders on hereditarily unicoherent continua, Fund. Math. 78 (1973), 61-73. MR 0322835 (48:1196)
  • [7] -, On decompositions of smooth continua, Fund. Math. 75 (1972), 51-60. MR 0317299 (47:5846)
  • [8] G. R. Gordh, Jr. and E. J. Vought, Monotone decompositions of hereditarily unicoherent continua via set functions and quasi-orders, Fund. Math. (to appear). MR 772451 (86f:54056)
  • [9] T. Maćkowiak, On smooth continua, Fund. Math. 85 (1974), 79-95. MR 0365532 (51:1784)
  • [10] E. S. Thomas, Jr., Monotone decompositions of irreducible continua, Dissertationes Math. (Rozprawy Mat.) 50 (1966), 1-74. MR 0196721 (33:4907)
  • [11] E. J. Vought, On decompositions of hereditarily unicoherent continua, Fund. Math. 102 (1979), 73-79. MR 525812 (81f:54018)
  • [12] -, Monotone decompositions of Hausdorff continua, Proc. Amer. Math. Soc. 56 (1976), 371-376. MR 0410693 (53:14440)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F20, 54B15

Retrieve articles in all journals with MSC: 54F20, 54B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0732114-6
Keywords: Hereditarily decomposable, upper semicontinuous decompositions, property IUC, property HIUC, aposyndetic, semiaposyndetic, smooth
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society